Tennessee, 2007

Hail in Tennessee, June 5, 2007

June 5, 2007 · NWS OHX · 1 event in 1 county or zone

Pulse Type Thunderstorms June 5, 2007 produced a hail event.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Pulse Type Thunderstorms June 5, 2007 produced a hail event.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 5, 1:11 PM CST, 3 hours 29 minutes earlier.

Area forecast discussion, Jun 5, 1:11 PM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
211 PM CDT TUE JUN 5 2007

.DISCUSSION...
SHOWERS/TSTMS SCATTERED ACROSS SOUTHERN KY AT MID-AFTERNOON AS UPPER
LEVEL SHORT WAVE WORKS THIS WAY. EXPECT THIS ACTIVITY TO MOVE
SOUTHEAST INTO MIDDLE TN SHORTLY AND CONTINUE INTO THE EVENING.
ISOLATED SEVERE STORMS POSSIBLE. ACTIVITY SHOULD BEGIN TO DROP OFF
AROUIND SUNSET. UPPER TROUGH PULLS EAST ON WEDNESDAY ALLOWING
UPPER RIDGE TO BUILD BACK INTO THE AREA. RIDGE REMAINS FOR THE
NEXT SEVERAL DAYS. THIS WILL ALLOW TEMPS TO HEAT UP WITH MINOR SHORT
WAVES MOVING THROUGH THE RIDGE BRINGING AT LEAST A SMALL CHANCE FOR
SHOWERS/TSTMS EACH DAY BEGINNING ON FRIDAY AND CONTINUING THROUGH
THE WEEKEND. NO DROUGHT BUSTING RAINS IN SIGHT AT THIS TIME.

19 CONSECUTIVE DAYS WITHOUT MEASURABLE RAIN AT THE NASHVILLE AIRPORT.
THE RECORD IS 36 DAYS SET BACK IN 1923 (SEP 11TH TO OCT 16TH).

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      60  89  68  92 /  10  10  10  10
CLARKSVILLE    58  89  67  90 /  10  10  10  10
CROSSVILLE     56  84  62  84 /  20  10  10  10
COLUMBIA       61  90  68  91 /  10  10  10  10
LAWRENCEBURG   61  90  67  90 /  10  10  10  10
WAVERLY        59  90  67  91 /  10  10  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

BOYD
Hazardous weather outlook, Jun 5, 3:41 AM CST, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
441 AM CDT TUE JUN 5 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-060945-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
441 AM CDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

04

In the hours before

Special weather statement, Jun 5, 3:27 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
427 PM CDT TUE JUN 5 2007

TNZ005-006-023-052230-
HOUSTON-MONTGOMERY-STEWART-
427 PM CDT TUE JUN 5 2007

...STRONG THUNDERSTORMS WERE AFFECTING HOUSTON...MONTGOMERY AND
STEWART COUNTIES...

AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DOVER...MOVING SOUTHEAST AT 30 MPH.

PEOPLE IN HOUSTON...STEWART AND MONTGOMERY COUNTIES...INCLUDING THE
CITY OF DOVER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL AND STRONG GUSTY WINDS IS EXPECTED WITH THIS STORM.

31
Special weather statement, Jun 5, 4:18 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
518 PM CDT TUE JUN 5 2007

TNZ022-024>026-052315-
BENTON-CHEATHAM-DICKSON-HUMPHREYS-
518 PM CDT TUE JUN 5 2007

...STRONG THUNDERSTORMS WERE AFFECTING BENTON...CHEATHAM...DICKSON
AND HUMPHREYS COUNTIES...

AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST
OF ASHLAND CITY TO CAMDEN...MOVING SOUTHEAST AT 30 MPH.

PEOPLE IN BENTON...CHEATHAM...DICKSON AND HUMPHREYS COUNTIES...
INCLUDING THE CITIES OF CAMDEN...WAVERLY...NEW JOHNSONVILLE...
MCEWEN...ASHLAND CITY...DICKSON...BURNS...KINGSTON SPRINGS AND
PEGRAM...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

SMALL HAIL...DANGEROUS LIGHTNING AND BRIEF WINDS GUST ARE EXPECTED
WITH THESE STORMS.

31

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Humphreys

When
June 5, 4:40 PM CST
Where
Humphreys County, Mc Ewen
Measured
0.75 in hail
Reported by
Public
Coordinates
36.120, -87.630

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25004.